Discussions that mention methadone

Addiction & Recovery board


Hi,

I don't know much about methadone, but I wanted to say that I do understand chronic physical and emotional pain; however, what my physical pain is seems like a cake walk compared to what you are enduring, both before and after the methadone.

I've posted my story here, and a poster replied that I'd be an excellent candidate for methadone. I'll have to read more of his and yours stories to see if that's a road I'd consider going down, though, as it sounds as awful to come off of as the drugs I'm already addicted to.

For me, going off opiates and on methadone, and envisioning you in your current state makes me think of a story, or saying, I heard about the last steps of a wounded animal or bird...they are painful and involuntary, but the witnesses of those painful steps know what caused it. I mention that only with the hope that you hear from someone who "knows what's causing" the pain you're going through so you have someone to talk to who can understand like others may not be able to.

Although I lack both, I've always understood that tolerance and strength are equal partners, and that there are people who have a 6th sense...not me right now...but it sounds like you do, and that is courage, and having that has to be the shortest way to triumph. If you are commited to this, do you feel you can hold on, even if it is by a thread...?

My best to you as you fight the good fight.

DallasAlice
Seabee
I really think you are going to need help. Cold turkey off of 110 mg of methadone will probably be more than you could stand. It may even be dangerous since blood pressure levels can rise to dramatically. If there is a dose cap at the VA hospital where you get your medication consider transfering to a program where there is no dose cap. This is only the beginning. You will feel progressively much worse over the next 48 hours. So please, call your doctor
Methadone is regulated by the government. It would be very tricky to give you more as it is all kept track of, however he can give you something else for the pain. It is probably wise to tell him as your Dr. can not just up your dosage of Methadone as they see fit, it is tightly regulated. If the people that run his office will not give him a message, I would start getting a little upset. It is thier job. Most Dr. that I have met do not judge a person for thier sicknesses. What I have found Dr.'s do, is give you something else for the pain when you run out of Methadone as they are under such strict guidlines. I find too, that the majority of Dr's are well aware that the pain strongly out weighs the dosage. So, at this point you have two options, swallow a little pride and talk to your Dr., or hang in there and suffer. Considering you have other health issues I would greatly suggest you get a hold of your Dr. any way you can and you will see that it can be handled a different way.
[FONT=Comic Sans MS]
Quote from Codycoco:
John.....How is everything going? Did you get your meds. yet? GOD I HOPE SO!!! Dont ever think you are a loser!! :nono: Far, far from it!!! I total know what you are going through and i'm so sorry :( you have to feel the excruciating withdraws! There was a time that I couldnt afford my meds. and I went a week without Oxycodone, Oxycontin,(YES i was on both of them at the same time) neurontin,flexeril, effoxor and a few others, just to go cold turkey is hell and it does feel like your dying..It is also very dangerous , when your in pain your heart rate go's up and you could go through a panic attack, that doesnt help matters either! I'm on Methadone now and I feel alot better on this than the "Oxycodone&Oxycontin mix" But I do notice I sweat alot since i've been on this stuff...Could the methadone cause me to sweat like hell?? Does anyone else have any other side effects from being on this?? Also I wanted to ask if anyone have really bad teeth from being on methadone or anything like it? My last Doctors office treat me like I was some druggy, but their the ones that are putting me on this stuff, the assistants up front acted "you need a refill AGAIN?, Didnt we just fill that?" They always treated me like I was below them, like I was a burden everytime I called them for a refill or help. They were also really bad about calling the pharmacy back when I had a refill, they always said "We didnt get the fax, if you fax it again i'll aprove it." Then 2 hours later they still havent approved it and (it seems like it's always on a friday, just before 5pm) and i'm stuck sitting at the pharmacy looking like a fiend! Well that's why I dont see that doctor anymore, Can you blam me?? I'm sorry to go on and on....I was really writing to see how you were and to tell you to hang in there, you have a support group cheering you on! :wave: :bouncing: :wave:


Take care.... :wave: ~~Jammie[/FONT]
Did your Dr. call you back?
I think you should be medically supervised-there are detoxs for high dose methadone-in patient.
I have a friend who was taken off at 100 mgs..he couldn't walk across the floor-for a month-please seek help..call the VA..this is torture...
God bless you-
Heather :angel: